You are here

Why Does My Pre-Workout Give Me the Runs?

This article is part of a series on the side effects of pre-workout supplements. We tapped Lonnie Lowery, Ph.D., R.D., associate professor of exercise physiology and nutrition at the University of Mount Union in Ohio and co-host of the Iron Radio podcast to help determine what exactly is causing the most uncomfortable offenses. To read more about the series, check out the first post here. Stay tuned for posts next week explaining other strange pre-workout side effects!

Why Does My Pre-Workout Give Me the Runs?
It may be a reaction to some of the various herbs in the products, but what I see even more often is that this is the result of not mixing the powder with enough water. And it’s not the user’s fault—most directions will say to mix the formula with 8 ounces of water, but that’s only enough to create a thick paste. When you ingest that, your body starts to pull water from your cells so that it can actually process it. But when the water is drawn through the intestinal wall, it floods the open space of the intestines because of osmosis. Too much water in your intestinal cavity equals diarrhea. Luckily, you can solve this just by mixing the formula with more water before you drink it.

Taking Too Many Supps May Increase Your Cancer Risk >>>



Want more Men's Fitness?

Sign Up for our newsletters now.

You might also like